Arizona, 2017High Wind in Arizona, May 26, 2017
May 26, 2017 · NWS FGZ · 1 event in 1 county or zone
A large trough of low pressure moved across Arizona with breezy to locally windy conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large trough of low pressure moved across Arizona with breezy to locally windy conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at May 26, 3:59 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, May 26, 3:59 AM MST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
359 AM MST Fri May 26 2017
.SYNOPSIS...Windy and cooler conditions are forecast across
northern Arizona on Friday. Less wind and a warming trend are
expected this weekend as high pressure builds in from the west.
Slight chances for afternoon thunderstorms start Monday in the
White Mountains and expand eastward for Tuesday.
&&
.DISCUSSION...
Dry and windy weather will continue today as the broad trough of
low pressure encompassing much of the western U.S gradually
rotates through the Great Basin today. Winds have remained breezy
overnight with some locations such as Springerville with winds
already near advisory levels. These areas of local strong winds
will become more prevalent after sunrise. Have kept the wind
advisory starting at 8 am for the White Mountains as gusts in the
40 to 50 MPH range become more likely later this morning and into
the afternoon hours.
The Red Flag warning remains in effect for Today across the Little
Colorado River Valley, central Navajo County, and Apache
County due to strong winds and low RH values. By Saturday, the
trough axis finally moves through Arizona while high pressure
builds in quickly from the west. Pressure gradients weaken
substantially allowing for much lighter winds over the weekend.
Temperatures will also climb back to above average as the ridge
begins to move into the region.
Some moisture is expected to sneak into Arizona from the east by
early next week introducing the chance for afternoon thunderstorms
each day. Confidence remains low concerning how far west the
moisture and associated thunderstorms will spread, this will be
something to watch over the coming days.
&&
.AVIATION...For the 12Z package...VFR conditions will continue over
northern Arizona for the next 24 hours. Southwesterly wind gusts
will increase again by 16Z with gusts 30-35 knots possible this
afternoon...winds will decrease after 03Z. Aviation discussion not
updated for TAF amendments.
&&
.FIRE WEATHER...Windy and cooler conditions will develop
today. Critical fire weather conditions will develop over the Little
Colorado River Valley, central Navajo County, and Apache County this
afternoon. Winds will subside substantially Saturday.
Sunday through Tuesday...Warm and dry conditions will continue
Sunday. There is a chance for thunderstorms over Apache County
Monday, with better chances for thunderstorms over all of northern
Arizona Tuesday.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 11 AM this morning to 8 PM MST this
evening FOR AZZ111-113-114-140.
Wind Advisory from 8 AM this morning to 8 PM MST this evening
FOR AZZ014-017.
&&
PUBLIC...Suk
AVIATION...MAS
FIRE WEATHER...MAS
For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, May 26, 4:02 AM MST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Flagstaff AZ
402 AM MST Fri May 26 2017
AZZ011-013-014-017-040-270445-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
402 AM MST Fri May 26 2017
This Hazardous Weather Outlook is for portions of northeast
Arizona.
.DAY ONE...Today and Tonight
The strongest winds on Friday will be over eastern Arizona where
a Red Flag Warning has been issued. A Wind Advisory has also been
issued for southern Apache County along and to the north of the
White Mountains.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The strongest winds on Friday will shift to eastern Arizona where
a Red Flag Warning has been issued. A Wind Advisory has also been
issued for southern Apache County along and to the north of the
White Mountains.
Warm weather with lighter winds will return over the weekend.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
High Wind, Little Colorado River Valley in Apache County
- When
- May 26, 7:40 AM MST to 8:50 AM MST
- Where
- Little Colorado River Valley in Apache County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
The Springerville airport reported wind gust over 58 MPH from around 740 AM to 850 AM. The peak wind gust of 69 MPH was reported at 835 AM.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 26 to 28, 20173 deaths · 1 injured · $1.1 million · EF1 · 151 events
- Tornado and Flash Flood in Illinois, May 26 to 27, 20172 injured · $4.1 million · EF1 · 23 events
- Hail and Damaging Winds in Indiana, May 26, 2017$36,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Missouri, May 26 to 27, 20174.25 in hail · 34 events
- Tornadoes and Flash Flooding in Kansas, May 26 to 27, 2017EF0 · 31 events
- Damaging Wind in Ohio, May 26, 2017$40,000 · 65 kt wind · 1 event
- Tornadoes and Hail in Colorado, May 26, 2017EF0 · 11 events
- Hail and Damaging Winds in Wyoming, May 26, 20171.75 in hail · 9 events
- Hail in Colorado, May 26, 20172 in hail · 7 events
- Tornado and Flash Flooding in Colorado, May 26, 2017EF0 · 7 events
- Hail and Damaging Winds in Illinois, May 26, 20171.75 in hail · 5 events
- Damaging Winds in Indiana, May 26, 201750 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691197.